Occurrence of the "Fanconi syndrome" following ingestion of outdated or degraded tetracycline has been reported.¹,²We have studied a patient who presented with severe metabolic acidosis after taking outdated tetracycline. Ammonium chloride loading demonstrated a renal tubular defect for hydrogen ion excretion. One and one-half years later the patient was again studied, and this renal tubular function was normal. Report of a Case A 39-year-old woman, admitted to the University Hospital on Sept 3, 1961, had noted increased urinary frequency without dysuria ten days prior to admission. At that time 2+ albumin and many white blood cells and bacteria were found in the urine. She was given a prescription for tetracycline but instead of purchasing capsules she took some dispensed five to six years previously. Her urinary tract symptoms improved; but she developed anorexia, nausea, and vomiting which were treated with prochlorperazine (Compazine), 15 mg per day. There was
No takes yet. Share an insight, caveat, or question.
Laurence C. Wegienka (1964) studied this question.
Synapse has enriched 5 related papers. Consider them for comparative context: